Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 99, NWS Jackson, KY

July 27, 2014Bell County, Whitley County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 27, 2014, 10:12 PM EDT for Bell County, Whitley County, Kentucky. It was in force for 18 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2014, 10:12 PM EDT (02:12 UTC)
Expired
Jul 27, 2014, 10:30 PM EDT
In force
18 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bell County, KY, Whitley County, KY

The radar

The Knoxville radar (KMRX), 72 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 10:20 PM EDTTSTM WND DMGSaxton, KYSEVERAL TREES DOWN IN THE SOUTH END OF THE COUNTY INCLUDING ON HIGHWAYS 2996...628...1804 AND 25W.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 1:00 PM EDTTornado WatchSPC11 hr
Jul 27, 8:00 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.2 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3837 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3837 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
1.6
Supercell composite
10.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

356 
WUUS53 KJKL 280212
SVRJKL
KYC013-235-280230-
/O.NEW.KJKL.SV.W.0099.140728T0212Z-140728T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1012 PM EDT SUN JUL 27 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BELL COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHEASTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 1030 PM EDT

* AT 1001 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PLEASANT
  VIEW...AND MOVING SOUTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PRUDEN AND FONDE AROUND 1020 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3659 8421 3676 8407 3659 8367 3658 8369
TIME...MOT...LOC 0212Z 304DEG 38KT 3661 8399

HAIL...1.00IN
WIND...60MPH

$$

RICHEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 9:50 PM EDT, 22 minutes earlier.

Area forecast discussion, Jul 27, 9:50 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
950 PM EDT SUN JUL 27 2014

.UPDATE...
ISSUED AT 944 PM EDT SUN JUL 27 2014

UPDATED THE FORECAST TO BETTER REFLECT CURRENT CONDITIONS AND MODEL
TRENDS. THE AREA NEAR THE TENNESSEE BORDER REMAINS QUITE ACTIVE WITH
STRONG TO SEVERE THUNDERSTORMS, THIS AREA IS MOVING TO THE SOUTH AND
SHOULD BE INTO TENNESSEE BY MIDNIGHT. THE AREA OF STORMS IN JOHNSON
AND MARTIN REMAIN SUB SEVERE AND THEY WITH BE MOVING INTO WEST
VIRGINIA BY 11 PM. THE ACTUAL COLD FRONT IN ENTERING FLEMING COUNTY
FROM THE NORTHWEST. THERE WILL BE CLEARING BEHIND THE FRONT. THE
STORMS WITH THE FRONT SHOULD ALSO BE DECREASING IN INTENSITY OVER THE
NEXT COUPLE OF HOURS.

UPDATE ISSUED AT 858 PM EDT SUN JUL 27 2014

UPDATED THE FORECAST TO EXTEND THE TORNADO WATCH THROUGH 2 AM. THE
ACTIVITY WILL BE FAR MORE SCATTERED THIS EVENING THAN WHAT WE SAW
EARLIER...HOWEVER THE ENVIRONMENT IS STILL UNSTABLE. LOOKING FOR THE
ACTIVITY TO SHOW A DOWNWARD TREND AS THE SUN GOES DOWN.

UPDATE ISSUED AT 622 PM EDT SUN JUL 27 2014

THE MOST INTENSE ACTIVITY HAS EXITED SOUTH AND SOUTHEAST OUT OF THE
JKL FORECAST AREA. THERE IS STILL UNSTABLE AIR UPSTREAM TRYING TO
ADVECT EASTWARD INTO THE AREA. BASED ON TRENDS...CONFIDENCE IS LOW
FOR ADDITIONAL SIGNIFICANT SEVERE DEVELOPMENT THIS EVENING...BUT
WOULD NOT RULE OUT THE NEED FOR ANOTHER WARNING TO BE ISSUED. AFTER
COORDINATION WITH LMK AND SPC...HAVE LEFT THE TORNADO WATCH IN PLACE
EARLY THIS EVENING.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 440 PM EDT SUN JUL 27 2014

SEVERE WEATHER EVENT WAS ONGOING DURING THE AFTERNOON. MAIN THREAT
HAS BEEN LARGE HAIL...WITH REPORTS UP TO SOFTBALL SIZE SO FAR. MODELS
HAVE NOT HANDLED THE CONVECTIVE DEVELOPMENT WELL AT ALL TODAY. HAVE
HIGHLIGHTED THE CURRENT RADAR ACTIVITY FOR HIGH POPS...BLENDING TO
POPS FOR TONIGHT WHICH ARE HIGHEST IN THE SOUTHEAST...WHERE THE
THREAT OF PRECIP PERSISTS THE LONGEST TONIGHT BEFORE STABILIZATION
TAKES PLACE FROM NW TO SE. SEVERE WX THREAT WILL PERSIST INTO THIS
EVENING...WITH STRONG INSTABILITY AND AMPLE SHEAR. THE SHEAR WILL
BECOME LESS DIRECTIONAL AND MORE SPEED AS TIME GOES BY. IN
ADDITION...VERY DRY AIR WILL BE PRESENT IN THE MID LEVELS. THESE
FACTORS WOULD SUGGEST HAIL CONTINUING TO BE THE MOST SIGNIFICANT
THREAT. HOWEVER...WITH STORMS BEING MORE SURFACE BASED LATE IN THE
DAY NOW...WINDS AND EVEN TORNADOES STILL NEED TO BE CONSIDERED.

THE SURFACE COLD FRONT WILL PASS SOUTHEAST OUT OF OUR AREA OVERNIGHT.
RESIDUAL LOW LEVEL MOISTURE WILL STILL BE GETTING SCOURED AWAY ON
MONDAY. FORECAST SOUNDINGS WOULD STILL ALLOW FOR SOME SHOWERS TO POP
UP ON MONDAY AFTERNOON AND INTO THE EVENING. THIS WOULD BE MORE
PROBABLE IN THE NE PART OF THE AREA WHERE MID LEVEL TEMPS WILL BE
COOLEST. MID LEVEL TEMPS MAY PREVENT ANY PRECIP IN OUR FAR SW...AND
WILL LIKELY PREVENT THUNDER ELSEWHERE. ANY PRECIP WILL DIE OUT MONDAY
NIGHT AS HEATING IS LOST AND THE MID LEVEL CAP STRENGTHENS.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 256 PM EDT SUN JUL 27 2014

THE MODELS START OUT IN VERY GOOD AGREEMENT WITH AN UPPER LOW OVER
HUDSON BAY WITH AN UPPER TROUGH EXTENDING SOUTH ACROSS WEST VIRGINIA
TO FLORIDA. THERE IS AN UPPER HIGH CENTER OVER WEST TEXAS WITH AN
UPPER RIDGE EXTENDING INTO ALBERTA. AT THE SURFACE...THE BACK END OF
THE PREVIOUS SYSTEM WILL ALREADY BE THROUGH THE AREA. THE UPPER LOW
WILL STAY QUASI STATIONARY AND WITH TIME THE UPPER TROUGH RETROGRADES
A LITTLE TO THE WEST. THIS TYPE OF PATTERN IS CONDUCIVE FOR MCS
DEVELOPMENT TO POSSIBLY THEN MOVE ACROSS THE AREA AS SHORT WAVES MOVE
DOWN THE BACK SIDE OF THE UPPER TROUGH. WITH THIS UPPER HIGH IN
PLACE...THE SEASONABLY COOL WEATHER CONTINUES FOR THE GREAT LAKES AND
THE OHIO VALLEY...WHILE IT WILL BE SWELTERING AND DRY OUT WEST.
THE MODELS ARE IN GOOD AGREEMENT...SO PRETTY MUCH WENT WITH THE MODEL
BLEND AND THEN MADE SOME CORRECTION DUE TO ELEVATION DIFFERENCES. ON
THE DAYS THUNDERSTORMS ARE FORECAST...THE STORMS WILL BE MOSTLY DURING THE
AFTERNOON AND EARLY EVENING.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 858 PM EDT SUN JUL 27 2014

THE THUNDERSTORM ACTIVITY WILL BE FAR MORE SCATTERED THIS EVENING
THAN WHAT WE SAW EARLIER...HOWEVER THE ENVIRONMENT IS STILL UNSTABLE.
LOOKING FOR THE ACTIVITY TO SHOW A DOWNWARD TREND AS THE SUN GOES
DOWN. FOR THE TAF STATIONS...ONLY HAVE VCTS IN THE FORECAST FOR THE
FIRST FEW HOURS. EXPECTING SOME FOG AND STRATUS TONIGHT DUE TO ALL OF
THE RAINFALL THAT OCCURRED. A FRONT WILL MOVE ACROSS THE AREA TONIGHT
AND MAY BRING SOME ISOLATED TO SCATTERED THUNDERSTORMS TO THE AREA.
ONCE THE FOG BURNS OFF...TOMORROW AFTER 18Z...EXPECT VFR CONDITIONS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JJ
SHORT TERM...HAL
LONG TERM...JJ
AVIATION...JJ
Hazardous weather outlook, Jul 27, 9:27 PM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
927 PM EDT SUN JUL 27 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-282100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
927 PM EDT SUN JUL 27 2014

...TORNADO WATCH 450 IN EFFECT UNTIL 2 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THERE IS A HIGH
POTENTIAL THAT THESE THUNDERSTORMS WILL BE STRONG TO SEVERE INTO
THIS EVENING. THE MOST INTENSE STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS...LARGE HAIL...LOCALIZED FLASH FLOODING...AS WELL
AS ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING. BETTER
CHANCES OF THUNDERSTORMS WILL THEN OVERSPREAD ALL OF EASTERN KY
DURING THE DAY ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY OCCURRENCES OF HAIL...DAMAGING
WIND GUSTS...AS WELL AS FLASH FLOODING THROUGH THIS EVENING.

JJ

In the hours before

Special weather statement, Jul 27, 8:42 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
842 PM EDT SUN JUL 27 2014

KYZ087-088-280100-
BELL-HARLAN-
842 PM EDT SUN JUL 27 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 900
PM EDT SUNDAY EVENING...

   EAST CENTRAL BELL AND
   SOUTHWESTERN HARLAN.

AT 843 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SHELALY...OR 9
MILES SOUTHEAST OF PINEVILLE...MOVING EAST AT 40 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ALVA AROUND 850
PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY MORNING FOR
EASTERN KENTUCKY.

RICHEY
Special weather statement, Jul 27, 9:10 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
910 PM EDT SUN JUL 27 2014

KYZ079-083-084-280145-
MCCREARY-PULASKI-WAYNE-
910 PM EDT SUN JUL 27 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 945
PM EDT SUNDAY EVENING...

   CENTRAL MCCREARY...
   SOUTHWESTERN PULASKI AND
   NORTHERN WAYNE.

AT 910 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
PARNELL...OR 11 MILES NORTHWEST OF MONTICELLO...MOVING EAST AT 40
MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PARNELL AROUND
915 PM EDT...MONTICELLO AROUND 920 PM EDT...BETSEY AROUND 925 PM
EDT...FRAZER AROUND 930 PM EDT...DELTA AROUND 935 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY MORNING FOR
EASTERN KENTUCKY.

RICHEY
Special weather statement, Jul 27, 9:26 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
926 PM EDT SUN JUL 27 2014

KYZ083-084-280215-
MCCREARY-WAYNE-
926 PM EDT SUN JUL 27 2014

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 1015 PM EDT SUNDAY EVENING...

   SOUTHERN MCCREARY AND
   SOUTHERN WAYNE.

AT 927 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED 11 MILES
SOUTHWEST OF CABELL...OR 13 MILES NORTH OF BYRDSTOWN...MOVING EAST AT
45 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CABELL AROUND
935 PM EDT...ZULA AROUND 940 PM EDT...POWERSBURG AROUND 945 PM EDT...
SLICKFORD AROUND 950 PM EDT...MOUNT PISGAH AROUND 955 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY MORNING FOR
EASTERN KENTUCKY.

RICHEY
Special weather statement, Jul 27, 9:44 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
944 PM EDT SUN JUL 27 2014

KYZ084-085-087-280230-
MCCREARY-WHITLEY-BELL-
944 PM EDT SUN JUL 27 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH
1030 PM EDT SUNDAY EVENING...

   CENTRAL MCCREARY...
   SOUTHERN WHITLEY AND
   EXTREME SOUTHWESTERN BELL.

AT 944 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WIBORG...OR
NEAR WHITLEY CITY...MOVING EAST AT 40 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WHITLEY CITY
AROUND 950 PM EDT...PINE KNOT AROUND 955 PM EDT...DUCKRUN AROUND 1000
PM EDT...BOUNTY AROUND 1005 PM EDT...JELLICO CREEK AROUND 1010 PM
EDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY MORNING FOR
EASTERN KENTUCKY. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM
EDT MONDAY MORNING FOR NORTHEAST KENTUCKY.

RICHEY
Special weather statement, Jul 27, 9:53 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
953 PM EDT SUN JUL 27 2014

KYZ107-110-119-120-280300-
JOHNSON-MARTIN-PIKE-FLOYD-
953 PM EDT SUN JUL 27 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH
1100 PM EDT SUNDAY EVENING...

   EXTREME SOUTHEASTERN JOHNSON...
   SOUTHERN MARTIN...
   NORTHERN PIKE AND
   NORTHEASTERN FLOYD.

AT 953 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ENDICOTT...OR
7 MILES EAST OF PRESTONSBURG...MOVING EAST AT 40 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GULNARE AROUND
1000 PM EDT...PISO AROUND 1005 PM EDT...VARNEY AROUND 1010 PM EDT...
CANADA AROUND 1015 PM EDT...MCANDREWS AROUND 1020 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY MORNING FOR
EASTERN KENTUCKY.

RICHEY
Special weather statement, Jul 27, 10:11 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1011 PM EDT SUN JUL 27 2014

KYZ083>085-280245-
MCCREARY-WAYNE-WHITLEY-
1011 PM EDT SUN JUL 27 2014

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 1045 PM EDT SUNDAY EVENING...

   SOUTHERN MCCREARY...
   SOUTHERN WAYNE AND
   SOUTHWESTERN WHITLEY.

AT 1011 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR
HIDALGO...OR 9 MILES SOUTHWEST OF MONTICELLO...MOVING EAST AT 45 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BURFIELD AROUND
1020 PM EDT...PARMLEYSVILLE AROUND 1025 PM EDT...GREAT MEADOWS
CAMPSITES AROUND 1030 PM EDT...CO-OPERATIVE AROUND 1035 PM EDT...BLUE
HERON AROUND 1040 PM EDT...

RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY MORNING FOR
EASTERN KENTUCKY. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM
EDT MONDAY MORNING FOR NORTHEAST KENTUCKY.

JACOBSON

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 8:45 PM EDTAreal Flood AdvisoryJKLBell, Knox, McCreary, Pulaski, Wayne, Whitley6 hr
Jul 27, 9:18 PM EDTSevere Thunderstorm WarningJKLBell, Knox, Laurel, McCreary, Pulaski, Whitley57 min
Jul 27, 10:22 PM EDTAreal Flood AdvisoryJKLMcCreary, Wayne6 hr
Jul 27, 10:49 PM EDTFlash Flood WarningJKLWhitley6 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.